Alert archive / New Mexico / Wind Advisories in 2018

Wind Advisory 45, NWS Albuquerque, NM

November 5, 2018

NWS Albuquerque, NM issued this wind advisory at Nov 5, 2018, 1:45 AM MST. It took effect at Nov 5, 2018, 10:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 5, 2018, 1:45 AM MST (08:45 UTC)
In effect from
Nov 5, 2018, 10:00 AM MST
Expired
Nov 5, 2018, 4:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted.

116 
WWUS75 KABQ 050845
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
145 AM MST Mon Nov 5 2018

...STRONG WEST TO NORTHWEST WINDS WILL IMPACT THE CENTRAL 
HIGHLANDS THIS AFTERNOON...

.Strong northwest winds will mix down to the surface by noon
persisting through the afternoon. Wind speeds of 25 to 35 mph with
gusts up to 45 to 50 mph will be possible. The strongest winds
will mainly impact areas in and around Clines Corners, including
I-40.

NMZ523-051700-
/O.NEW.KABQ.WI.Y.0045.181105T1700Z-181105T2300Z/
Central Highlands-
145 AM MST Mon Nov 5 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM MST
THIS AFTERNOON...

The National Weather Service in Albuquerque has issued a Wind
Advisory, which is in effect from 10 AM this morning to 4 PM MST
this afternoon. 

* LOCATION...The Central Highlands, including Clines Corners.

* WINDS...Winds will reach 25 to 35 mph with gusts up to 50 mph 
  possible.

* TIMING...Starting by noon and persisting to sunset.

* VISIBILITY...Locally reduced in areas of blowing dust.

* LOCAL IMPACTS...Strong crosswinds will mainly impact north to
  south oriented roads, but impacts will also be felt for west 
  bound drivers on I-40. High profile vehicles will be particular 
  susceptible to sudden wind gusts. Light weight objects could be 
  blown about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
2 follow-up statements
885 
WWUS75 KABQ 051653
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
953 AM MST Mon Nov 5 2018

...STRONG WEST TO NORTHWEST WINDS WILL IMPACT THE CENTRAL
HIGHLANDS THIS AFTERNOON...

.Strong northwest winds will mix down to the surface by noon
persisting through the afternoon. Wind speeds of 25 to 35 mph
with gusts up to 45 to 50 mph will be possible. The strongest
winds will mainly impact areas in and around Clines Corners,
including I-40.

NMZ523-052300-
/O.CON.KABQ.WI.Y.0045.181105T1700Z-181105T2300Z/
Central Highlands-
953 AM MST Mon Nov 5 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...

* LOCATION...The Central Highlands, including Clines Corners.

* WINDS...Winds will reach 25 to 35 mph with gusts up to 50 mph 
  possible. 

* TIMING...Starting by noon and persisting to sunset.

* VISIBILITY...Locally reduced in areas of blowing dust.

* LOCAL IMPACTS...Strong crosswinds will mainly impact north to 
  south oriented roads, but impacts will also be felt for west 
  bound drivers on I-40. High profile vehicles will be 
  particular susceptible to sudden wind gusts. Light weight 
  objects could be blown about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while travelling. Sudden gusts
of wind may cause you to lose control of your vehicle. Extra
attention should be given to cross winds.

&&

$$
259 
WWUS75 KABQ 052234
NPWABQ

URGENT - WEATHER MESSAGE
National Weather Service Albuquerque NM
334 PM MST Mon Nov 5 2018

NMZ523-052345-
/O.EXP.KABQ.WI.Y.0045.000000T0000Z-181105T2300Z/
Central Highlands-
334 PM MST Mon Nov 5 2018

...WIND ADVISORY WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

Northwest winds will slowly decrease through sunset therefore the
wind advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Nov 4, 10:24 PM MST, 3 hours 21 minutes earlier.

Area forecast discussion, Nov 4, 10:24 PM MST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
1024 PM MST Sun Nov 4 2018

.AVIATION...
06Z TAF CYCLE
A shortwave trough will move eastward across central Colorado
tonight, producing a few snow showers in the far northern mountains
near the Colorado border. Brief mountain obscurations can be expected
across this area through dawn Monday. Middle and high level clouds
in the VFR category will move across the rest of northern and
central New Mexico late tonight with ceilings aoa 060 across north
central portions of the state and high clouds aoa 150 across the
remainder of the state. Strong west to northwest winds aloft behind
the system to the north will reach the surface Monday afternoon with
gusts between 25 and 35 knots areawide. A clearing trend is expected
Monday afternoon from northwest to southeast with clear skies
predominating by Monday early evening. VFR conditions will continue
Monday through Monday evening.

28

&&

.PREV DISCUSSION...239 PM MST Sun Nov 4 2018...
.SYNOPSIS...
The jet stream is diving southeast across the Intermountain West and
will push into Colorado and New Mexico overnight, bringing increasing
clouds and winds. Monday will be breezy to locally windy, with the
peaks and east slopes of the central mountain chain experiencing the
strongest winds. Daytime temperatures will generally be slightly
above normal across the lower elevations to start the work-week, but
a backdoor cold front will bring a cooler airmass to the eastern
plains late Wednesday into Thursday along with chances for light
rain, drizzle, light snow and possibly freezing drizzle. A stronger
cold front will push through the entire state Thursday bringing
below normal temperatures to end the work-week, especially across the
eastern plains.

&&

.DISCUSSION...
The jet stream is diving southeast from the Pacific Northwest across
the Great Basin and into the southern Rockies, brining increasing
mid/high clouds and stronger winds aloft. Winds will continue to
increase overnight into early Monday as the jet stream positions over
Colorado and northern New Mexico and will be most notable across the
peaks and at some of the usual northwest flow windy spots like
Clines Corners. A Wind advisory may be required early Monday for the
central highlands and peaks of the Sangres. Otherwise, Monday will
be breezy to locally windy with daytime temperatures generally a few
degrees above normal across the lower elevations. Tuesday is looking
less windy and slightly warmer as northwest flow becomes more
westerly. Westerly flow will persist Wednesday, with above normal
temperatures across much of western New Mexico. However, a backdoor
cold front will slide down the eastern plains Wednesday and bring
below normal temperatures going into Thursday with chances for light
rain, drizzle, light snow and possibly freezing drizzle. In all
likelihood, drizzle with pockets of freezing drizzle will be the
predominant precipitation types Wednesday night through early Friday
east of the central mountain chain, with fog and some patches of
freezing fog as well. A reinforcing and slightly colder airmass will
push into the eastern plains Thursday, which will may keep light
precipitation going over the easterly upslope favored areas of
eastern New Mexico.

Northwest flow aloft persists into next weekend, with another
backdoor cold front and moderate forecast confidence given good
agreement between the 12Z ECMWF and GFS operational runs. One
important take-away is that measurable precipitation is not
expected across central and western New Mexico through at least the
next seven days.

11

&&

.FIRE WEATHER...
Fast northwest flow aloft moving into NM today will increase ridge
top winds tonight before spreading into lower elevations Monday. A
dry low level airmass will force minimum humidity values into the 15
to 25% range Monday afternoon. Vent rates will be excellent for the
entire area Monday. Winds will taper off Tuesday as the jet stream
lifts northward into the central Rockies. Vent rates will decrease
slightly into the fair/good categories Tuesday.

A weak wind shift will move into northeastern NM Tuesday night then
advance farther southwest through Wednesday. Shallow moisture in the
wake of this front will bring excellent overnight recoveries, below
normal temperatures, widespread low clouds, and very light rain to
eastern NM Wednesday and Thursday. Meanwhile, central and western NM
will remain dry with relatively light winds and above normal high
temperatures Tuesday and Wednesday. Vent rates in most areas will
trend into the poor/fair categories through this period.

Guyer

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Nov 4, 4:28 AM MST, 21 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
428 AM MST Sun Nov 4 2018

NMZ501>540-051200-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
428 AM MST Sun Nov 4 2018

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected. A few snow showers over the
northern mountains tonight will only produce very light snow
accumulations.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Monday will be windy over the high terrain of western and central
New Mexico. Gusts around 50 mph will be possible. This includes
Interstate 40 around Clines Corners. Light rain and snow is forecast
for the northeast Wednesday and Thursday with mostly small snow
accumulations. More widespread and significant precipitation is
possible late next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

40

Nearby

Wind Advisories in New Mexico, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.